Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Reason for increase in blood sugar despite taking McLazide-M?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1980
Answered : 1357 Questions
dear doctor, i have diabetese since last 3 years. i am 39 years male from mumbai. i am taking McLAZIDE-M three times a day before meal. my blood sugar is- fasting- 150 and pp-195. my question is- i go for morning walk every day. when i come back from morning exercise (walk) my blood sugar increases by 30 points always.WHY IS IT SO ? should i stop MORNING walk or reduce time span . i walk for 50 minutes everyday in the morning.
Posted Fri, 28 Feb 2014 in General Health
Answered by Dr. Rakesh Karanwal 51 minutes later
Brief Answer: Dose of anti-diabetic drugs need to be increased Detailed Answer: Hi Mr. XXXXXXX Thanks for your query. There are two possibilities for paradoxical increase of blood sugar following exercise :- 1. Insulin is required to convert blood sugar into energy (required for utilization by the muscles and the body during exercise). Lack of insulin in blood may be the cause. Take your diabetic tablet 30 minutes BEFORE going for a walk. This will ensure adequate insulin response to burn sugar into energy during exercise. 2. Exercise causes excessive reduction in blood sugar (due to its utilization during exercise). So, a compensatory defensive mechanism comes into play, which causes rebound increase in blood sugar. You need to increase the night dose, as well as, morning dose of anti-diabetic drugs. Consult your doctor and apprise him of my opinion. I am certain that he will agree with me and modify the treatment accordingly. Hope I have addressed to your concerns to your complete satisfaction and you find my response helpful and informative. I will be happy to answer further queries, if any. Fond regards and have a nice day, Col (Dr.) Rakesh Karanwal
Above answer was peer-reviewed by
Follow-up: Reason for increase in blood sugar despite taking McLazide-M? 5 hours later
so should i contine my exercise schedule? may i start exercise in the evening also.
Answered by Dr. Rakesh Karanwal 38 minutes later
Brief Answer: Exercise twice daily Detailed Answer: Well, You may continue with your exercise in the morning. It would however, be more beneficial if you start with exercise in the evenings too. Exercise helps greatly in the control of blood sugar. Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor